Alert archive / New York / Gale Warnings in 2009
Gale Warning 5, NWS New York, NY
NWS New York, NY issued this gale warning at Jan 13, 2009, 5:13 AM EST. It took effect at Jan 13, 2009, 10:50 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2009, 5:13 AM EST (10:13 UTC)
- In effect from
- Jan 13, 2009, 10:50 PM EST
- Expired
- Jan 14, 2009, 12:00 PM EST
- In force
- 13 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
826 WHUS71 KOKX 131013 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 513 AM EST TUE JAN 13 2009 ...STRONG WIND GUSTS EXPECTED LATE TONIGHT THROUGH WEDNESDAY MORNING... .WINDS WILL INCREASE TONIGHT BEHIND A COLD FRONT AS A STORM SYSTEM DEPARTS. ANZ330-340-350-353-355-132300- /O.NEW.KOKX.GL.W.0005.090114T0800Z-090114T1700Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 513 AM EST TUE JAN 13 2009 ...GALE WARNING IN EFFECT FROM 3 AM TO NOON EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 3 AM TO NOON EST WEDNESDAY. A COLD FRONT WILL CROSS THE WATERS LATE TONIGHT. WINDS WILL INCREASE TO 25 TO 30 KTS BEHIND THE FRONT WITH GUSTS UP TO 35 KT...AND LAST INTO WEDNESDAY MORNING. GUSTS UP TO 25 KT WILL STILL BE POSSIBLE DURING WEDNESDAY AFTERNOON. ADDITIONALLY...SEAS ON THE OCEAN MAY REMAIN AT OR ABOVE 5 FT THROUGH WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-338-345-132300- /O.NEW.KOKX.SC.Y.0008.090114T0800Z-090114T1700Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 513 AM EST TUE JAN 13 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO NOON EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON EST WEDNESDAY. A COLD FRONT WILL CROSS THE WATERS LATE TONIGHT. WINDS WILL INCREASE TO 20 TO 25 KTS BEHIND THE FRONT WITH GUSTS UP TO 30 KT...AND LAST INTO WEDNESDAY MORNING.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
532 WHUS71 KOKX 131953 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 253 PM EST TUE JAN 13 2009 ANZ330-340-350-353-355-141000- /O.CON.KOKX.GL.W.0005.090114T0800Z-090114T1700Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 253 PM EST TUE JAN 13 2009 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO NOON EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 3 AM TO NOON EST WEDNESDAY. A COLD FRONT WILL CROSS THE WATERS LATE TONIGHT. WINDS WILL INCREASE TO 25 TO 30 KTS BEHIND THE FRONT WITH GUSTS TO AROUND 35 KT...LASTING INTO WEDNESDAY MORNING. GUSTS UP TO 25 KT WILL STILL BE POSSIBLE DURING WEDNESDAY AFTERNOON. ADDITIONALLY...SEAS ON THE OCEAN MAY REMAIN AT OR ABOVE 5 FT THROUGH WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-338-345-141000- /O.CON.KOKX.SC.Y.0008.090114T0800Z-090114T1700Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 253 PM EST TUE JAN 13 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON EST WEDNESDAY. A COLD FRONT WILL CROSS THE WATERS LATE TONIGHT. WINDS WILL INCREASE TO 20 TO 25 KTS BEHIND THE FRONT WITH GUSTS TO 30 KT LASTING INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MANNING
086 WHUS71 KOKX 140050 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 750 PM EST TUE JAN 13 2009 ANZ330-340-350-353-355-141300- /O.CON.KOKX.GL.W.0005.090114T0800Z-090114T1700Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 750 PM EST TUE JAN 13 2009 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO NOON EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 3 AM TO NOON EST WEDNESDAY. A COLD FRONT WILL CROSS THE WATERS LATE TONIGHT. WINDS WILL INCREASE TO 25 TO 30 KTS BEHIND THE FRONT WITH GUSTS TO AROUND 35 KT...LASTING INTO WEDNESDAY MORNING. GUSTS UP TO 25 KT WILL STILL BE POSSIBLE DURING WEDNESDAY AFTERNOON. ADDITIONALLY...SEAS ON THE OCEAN MAY REMAIN AT OR ABOVE 5 FT THROUGH WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-338-345-141300- /O.CON.KOKX.SC.Y.0008.090114T0800Z-090114T1700Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 750 PM EST TUE JAN 13 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON EST WEDNESDAY. A COLD FRONT WILL CROSS THE WATERS LATE TONIGHT. WINDS WILL INCREASE TO 20 TO 25 KTS BEHIND THE FRONT WITH GUSTS TO 30 KT LASTING INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
945 WHUS71 KOKX 140350 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1050 PM EST TUE JAN 13 2009 ...STRONG NORTHWEST WINDS EXPECTED BEHIND A COLD FRONT OVERNIGHT AND WEDNESDAY MORNING... .WINDS WILL INCREASE DURING THE OVERNIGHT BEHIND A STRONG COLD FRONT PUSHING THROUGH THE WATERS. GUSTS TO GALE FORCE ARE EXPECTED INTO WEDNESDAY MORNING ACROSS COASTAL OCEAN LOCATIONS...THE EASTERN SOUND...AND THE EASTERN BAYS OF LONG ISLAND. SMALL CRAFT ADVISORY LEVEL WINDS ARE EXPECTED TO DEVELOP OVER THE REMAINDER OF THE WATERS AROUND LONG ISLAND. ANZ330-340-350-353-355-141600- /O.EXT.KOKX.GL.W.0005.090114T0350Z-090114T1700Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1050 PM EST TUE JAN 13 2009 ...GALE WARNING NOW IN EFFECT UNTIL NOON EST WEDNESDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL NOON EST WEDNESDAY. A COLD FRONT WILL CROSS THE WATERS OVERNIGHT. WINDS WILL INCREASE TO 25 TO 30 KTS BEHIND THE FRONT WITH GUSTS TO AROUND 35 KT...LASTING INTO WEDNESDAY MORNING. GUSTS UP TO 25 KT WILL STILL BE POSSIBLE DURING WEDNESDAY AFTERNOON. ADDITIONALLY...SEAS ON THE OCEAN MAY REMAIN AT OR ABOVE 5 FT THROUGH WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-338-345-141600- /O.EXT.KOKX.SC.Y.0008.090114T0350Z-090114T1700Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1050 PM EST TUE JAN 13 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST WEDNESDAY. A COLD FRONT WILL CROSS THE WATERS OVERNIGHT. WINDS WILL INCREASE TO 20 TO 25 KTS BEHIND THE FRONT WITH GUSTS TO 30 KT LASTING INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
314 WHUS71 KOKX 141000 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 500 AM EST WED JAN 14 2009 ...STRONG NORTHWEST WINDS THIS MORNING... .FOLLOWING A COLD FRONTAL PASSAGE OVERNIGHT...THERE WILL BE A PERIOD OF STRONG NORTHWEST WINDS ACROSS THE WATERS THIS MORNING. GALE FORCE GUSTS ARE EXPECTED ACROSS THE OCEAN WATERS...EASTERN SOUND...AND THE EASTERN BAYS OF LONG ISLAND...WITH SMALL CRAFT CONDITIONS ACROSS THE REMAINING WATERS. ANZ330-340-350-353-355-141700- /O.CON.KOKX.GL.W.0005.000000T0000Z-090114T1700Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 500 AM EST WED JAN 14 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... A GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. NORTHWEST WINDS WILL GUSTS UP TO 35 KT ON THE OCEAN WATERS THIS MORNING...WITH SEAS AS HIGH AS 6 FT. WINDS AND SEAS WILL QUICKLY DIMINISH BY EARLY AFTERNOON AS HIGH PRESSURE BUILDS IN FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-338-345-141700- /O.CON.KOKX.SC.Y.0008.000000T0000Z-090114T1700Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 500 AM EST WED JAN 14 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. NORTHWEST WINDS WILL GUSTS UP TO 25 KT ON THE WATERS THIS MORNING... WITH SEAS AS HIGH AS 5 FT ON CENTRAL LONG ISLAND SOUND. WINDS AND SEAS WILL QUICKLY DIMINISH BY EARLY AFTERNOON AS HIGH PRESSURE BUILDS IN FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Jan 13, 12:24 AM EST, 4 hours 49 minutes earlier.
Area forecast discussion, Jan 13, 12:24 AM EST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 1224 AM EST TUE JAN 13 2009 .SYNOPSIS... HIGH PRESSURE ALONG THE MID ATLANTIC COAST WILL MOVE OFFSHORE THROUGH TUESDAY. A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST LATE TONIGHT INTO TUESDAY WITH THE ASSOCIATED STRONG COLD FRONT MOVING THROUGH TUESDAY EVENING. A SURGE OF ARCTIC AIR MOVES IN BEHIND THE FRONT FOR WEDNESDAY. AN ALBERTA CLIPPER THEN TRACKS ACROSS THE AREA LATE WEDNESDAY NIGHT INTO THURSDAY...WITH THE COLDEST AIRMASS OF THE SEASON TO FOLLOW FOR FRIDAY AND SATURDAY. ANOTHER CLIPPER WILL MOVE ACROSS ON SUNDAY WITH A CHANCE OF SNOW. UNSETTLED WEATHER REMAINS INTO THE BEGINNING OF NEXT WEEK AS LOW PRESSURE REMAINS OVER THE NORTHEAST. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... SURFACE HIGH PRESSURE WILL SLOWLY SLIDE OFFSHORE OVERNIGHT. AS IT DOES SO THE LOW LEVEL FLOW WILL BECOME SOUTHERLY AFTER MIDNIGHT. THIS COUPLED WITH INCREASING OPAQUE HIGH CLOUD COVER WILL RESULT IN TEMPERATURES HOLDING STEADY IF NOT RISING SLIGHTLY DURING THE PRE-DAWN HOURS. 18Z MAV GUIDANCE WAS GENERALLY SLIGHTLY WARMER THAN 12Z GUIDANCE AND WAS GENERALLY ACCEPTED. DID TWEAK DOWNWARD OVER LONG ISLAND...CONNECTICUT AND LOWER HUDSON VALLEY ZONES WHERE TEMPERATURES RUNNING SLIGHTLY LOWER DUE TO SNOW/ICE COVER...LIGHT WINDS AND CURRENT MINIMUM IN OPAQUE CLOUDS ALLOWING FOR STRONG RADIATIONAL COOLING THIS EVENING. && .SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/... NORTHERN AND SOUTHERN STREAM SYSTEMS BEGIN TO PHASE TUESDAY WITH THE NORTHERN STREAM STILL DOMINATE. DEEPER NORTHERN LOW MOVES INTO SOUTHEASTERN CANADA WITH STRONG COLD FRONT INTO EASTERN NEW YORK AND CENTRAL PENNSYLVANIA BY LATE TUESDAY. MEANWHILE SOUTHERN LOW MOVES OFF THE NORTH CAROLINA COAST. AGAIN MODELS ARE SIMILAR IN THE HANDLING OF THESE SYSTEMS. THE SOUTHERN LOW REMAINS WELL SOUTH AND EAST OF THE AREA...AND SOUTH AND EAST OF THE BENCHMARK...40N 70W. MOISTURE ON THE BACK OF THIS LOW IN THE ECMWF AND GFS LOOKS OVERDONE...AND EASTERN SECTIONS WILL NOT SEE MUCH FROM THIS SYSTEM. MEANWHILE NORTHERN LOW STILL THE DEEPER LOW WITH ACCOMPANYING STRONG ARCTIC COLD FRONT MOVING THROUGH 00Z TO 06Z WEDNESDAY. WITH THE WARM ADVECTION AHEAD OF THE LOW TUESDAY TEMPERATURES WILL RISE INTO THE UPPER 30S AND LOWER 40S...AGAIN NEAR NORMAL. ONSET OF PRECIPITATION TUESDAY EVENING WILL BE RAIN MOST AREAS AND AS COLD AIR MOVES IN TRANSITION TO SNOW. WITH THE SOUTHERN LOW WELL EAST TUESDAY NIGHT LOWERED POPS TO CHANCE ACROSS THE AREA. QPF IS UP TO A TENTH OF AN INCH WITH THE NORTHERN LOW...SO ONLY MINOR ACCUMULATIONS OF SNOW POSSIBLE. THIS LOW THEN USHERS IN THE FIRST WAVE OF ARCTIC AIR...AND HIGHS WEDNESDAY WILL STRUGGLE TO RISE INTO THE UPPER TEENS AND MID WESTS WITH A STRONG AND GUSTY NORTHWEST FLOW. HIGHS TUESDAY USED MAV AND FWC BLEND...AND TUESDAY NIGHT AND WEDNESDAY USED COLDER MAV AND NAM NUMBERS...AND CUT A DEGREE OR SO BELOW. BRIEF HIGH PRESSURE OVER THE AREA WEDNESDAY. WITH EASTERN US UPPER THROUGH IN PLACE NEXT ALBERTA CLIPPER QUICKLY MOVES TOWARD THE AREA DURING THE DAY AND BY EVENING SOME SNOW WILL BE POSSIBLE IN THE WESTERN ZONES. CLIPPER MOVES ACROSS THE AREA THURSDAY AND PRECIPITATION WINDS DOWN EARLY THURSDAY EVENING. WITH COLD AIR IN PLACE PRECIPITATION WILL BE ALL SNOW. AGAIN LITTLE QPF WITH THE SYSTEM. ARCTIC HIGH PRESSURE WILL MOVE INTO THE CENTRAL THURSDAY AND AS THE CLIPPER DEPARTS AND SECOND SURGE...AND EVEN COLDER AIRMASS...OF ARCTIC AIR WILL MOVE INTO THE AREA. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... UPPER PATTERN ACROSS THE CONUS DURING THE LONG TERM WILL CONSIST OF A HIGH AMPLITUDE RIDGE IN THE WEST AND COLD TROUGH IN THE EAST. POLAR VORTEX MEANDERING NEAR HUDSON BAY AT THIS TIME WILL DROP SOUTH INTO QUEBEC...PRODUCING BITTERLY COLD TEMPS THU NIGHT THROUGH SAT... FOLLOWED BY CONTINUED COLD THROUGH MON. AFTER ANY LINGERING SNOWS IN WAKE OF DEPARTING CLIPPER COME TO AN END OUT EAST EARLY THU EVENING...ARCTIC AIR SHOULD SURGE IN ON GUSTY NW WINDS...WITH LOWS RANGING FROM 10 ABOVE IN MIDTOWN...TO THE SINGLE DIGITS MOST ELSEWHERE...TO BELOW ZERO ACROSS PORTIONS OF INTERIOR SOUTHERN CT AND THE LOWER HUDSON VALLEY. THESE TEMPS IN COMBINATION WITH 10-15 MPH SUSTAINED WINDS COULD YIELD WIND CHILLS OF -5 TO -10 ACROSS THE BOARD LATE THU NIGHT...AND PERHAPS DIPPING AS LOW AS -15 RIGHT BEFORE DAYBREAK ACROSS THE INTERIOR. MAX TEMPS ARE NOT EXPECTED TO GET OUT OF THE TEENS ON FRI...THEN AS HIGH PRESSURE BUILDS OVERHEAD...STRONG RADIATIONAL COOLING SHOULD TAKE PLACE VIA LIGHT WINDS...MOSTLY CLEAR SKIES AND RELATIVELY FRESH SNOW PACK FROM THU...SO MINS FRI NIGHT SHOULD BE EVEN COLDER THAN THOSE OF THU NIGHT...DROPPING TO 0 TO 5 BELOW OVER MOST OF THE INTERIOR/LONG ISLAND PINE BARRENS AND SINGLE DIGITS ELSEWHERE...WITH WIND CHILLS AGAIN RUNNING -5 TO -10. THE HARSHEST OF THE COLD WX SHOULD QUICKLY COME TO AN END ON SAT AS RETURN FLOW DEVELOPS AROUND STRONG HIGH PRESSURE SLIDING JUST TO THE SOUTH OF THE AREA...BUT TEMPS WILL STILL REMAIN BELOW NORMAL THROUGH THE REST OF THE PERIOD. MEDIUM RANGE MODELS DIFFER ON TIMING AND POSITION OF ANOTHER STRONG SHORTWAVE/CLIPPER SYSTEM RIPPLING THROUGH THE MEAN UPPER TROUGH AND PASSING ACROSS ON SUNDAY...WITH THE GFS FASTER/FARTHER NORTH AND ECMWF SLOWER/FARTHER SOUTH. AS A RESULT DID NOT GET FANCY AND BROAD-BRUSHED LOW CHANCE POP FOR SNOW SHOWERS FOR THE ENTIRE CWA FOR SUNDAY...LINGERING OUT EAST INTO SUNDAY EVENING. ONE LAST REINFORCING SHOT OF COLDER AIR MOVES IN BEHIND THIS SYSTEM BY MON NIGHT...BUT PERHAPS NOT AS COLD AS OPERATIONAL GFS PREDICTS...AS THE GEFS MEAN/ECMWF SUGGEST THE ASSOCIATED POLAR VORTEX SHOULD REMAIN IN QUEBEC AND NOT DROP ALL THE WAY INTO NORTHERN NEW ENGLAND. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... VFR THROUGH AT LEAST THIS EVENING. HIGH CLOUDS BECOMING BKN AROUND 20 KFT THIS EVENING FROM W TO E...WITH HIGH DECK MAINTAINING ITSELF THROUGH THE TAF PERIOD. WILL HAVE OCCASIONAL MID DECK...REFLECT AT KHPN PER CURRENT OB. CEILINGS LOWER TO LOW END VFR AROUND 00Z FROM W TO E. COULD SEE SOME FLURRIES OR SNOW SHOWERS JUST AHEAD OF COLD FRONT TUE EVENING...BUT LOOKS LIKE MOISTURE WILL BE LIMITED SO NO ACCUMULATION IS EXPECTED AT THIS TIME FROM ANY PRECIP WHICH DOES FALL. LIGHT AND VARIABLE WINDS...BECOME SOUTH AT 5-10 KT AROUND SUNRISE. WINDS SHIFT TO THE SW AROUND 00Z TUE...AND THEN TO THE WEST WITH THE FRONT AROUND MIDNIGHT. OUTLOOK FOR 06Z TUE THROUGH SAT... GUSTY WINDS FROM LATE TUE NIGHT INTO WED. SUB VFR CONDITIONS IN SNOW ARE PROBABLE ON THU...FOLLOWED BY GUSTY WINDS THU NIGHT INTO FRI...AND AGAIN ON SAT AFTERNOON. && .MARINE... MINOR IF ANY CHANGES THIS UPDATE...PREVIOUS DISCUSSION FOLLOWS... HIGH PRESSURE WILL PROVIDE TRANQUIL CONDITIONS TONIGHT THROUGH TUESDAY. SCA LIKELY TUESDAY NIGHT ON THE BACKSIDE OF THE NEXT STORM SYSTEM WHICH PASSES SOUTHEAST OF LONG ISLAND THEN TRACKS INTO THE CANADIAN MARITIMES. SOME OF THE GUIDANCE IS INDICATING THAT WE COULD SEE A FEW GUSTS TO GALE FORCE. FOR NOW...WILL JUST KEEP IT AT HIGH END SCA CRITERIA. SUB SCA CONDITIONS RETURN WEDNESDAY NIGHT...THEN GALES MAY BE NEEDED AGAIN THURSDAY NIGHT BEHIND A CLIPPER SYSTEM...OTHERWISE...SCA CONDITIONS LIKELY INTO SAT. WILL CONTINUE TO MONITOR THE NEED FOR THE POTENTIAL OF FREEZING SPRAY VERY LATE TUESDAY NIGHT INTO WEDNESDAY MORNING...AND ONCE AGAIN ON THURSDAY NIGHT. AIR TEMPERATURES WILL BE COLD ENOUGH...SEAS PROBABLY HIGH ENOUGH...BUT SEA SURFACE TEMPERATURE IS MARGINAL AS WELL ARE SUSTAINED WINDS TO A LESSER DEGREE. OVERALL IT APPEARS THE BETTER CHANCE WOULD BE THURSDAY NIGHT. OCEAN GALES ARE POSSIBLE IN THE WAKE OF THE DEPARTING CLIPPER THU NIGHT...OTHERWISE EXPECT SCA CONDITIONS THROUGH FRI AFTERNOON... AND PERHAPS LINGERING ON THE OCEAN INTO FRI NIGHT. QUIET THEREAFTER THROUGH SAT NIGHT WITH HIGH PRESSURE IN CONTROL. && .HYDROLOGY... TWO LIGHT QPF EVENTS...WITH UP TO A TENTH OF AN INCH EACH...ARE POSSIBLE TUESDAY NIGHT AND WEDNESDAY NIGHT INTO THURSDAY EVENING. THE PRECIPITATION WILL PRIMARILY BE SNOW. NO FLOODING PROBLEMS ANTICIPATED AT THIS TIME. WITH THE PROLONGED COLD PERIOD MIDWEEK ON...ICE WILL BUILD ON THE AREA RIVERS. AS A RESULT RIVERS AND STREAMS WILL RECEDE OR EXPERIENCE LOCALLY SIGNIFICANT RISES IF ICE JAMS DEVELOP. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...BG/MET/PFM NEAR TERM...PFM SHORT TERM...MET LONG TERM...BG AVIATION...PFM MARINE...BC/BG/PFM HYDROLOGY...MET
Hazardous weather outlook, Jan 13, 5:10 AM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 510 AM EST TUE JAN 13 2009 CTZ005>012-NJZ002>006-011-NYZ067>081-141015- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 510 AM EST TUE JAN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-345-141015- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 510 AM EST TUE JAN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALE FORCE WIND GUSTS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-350-353-355-141015- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 510 AM EST TUE JAN 13 2009 ...GALE WARNING IN EFFECT FROM 3 AM TO NOON EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. GALE FORCE WIND GUSTS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 5:13 AM EST | Small Craft Advisory | OKX | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.